Alert archive / California / Small Craft Advisories in 2011

Small Craft Advisory 324, NWS San Francisco Bay Area, CA

September 3, 2011

NWS San Francisco Bay Area, CA issued this small craft advisory at Sep 3, 2011, 9:47 PM PDT. It took effect at Sep 4, 2011, 1:00 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 3, 2011, 9:47 PM PDT (04:47 UTC)
In effect from
Sep 4, 2011, 1:00 PM PDT
Expired
Sep 4, 2011, 9:00 PM PDT
In force
8 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

667 
WHUS76 KMTR 040447
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
947 PM PDT SAT SEP 3 2011

PZZ530-041300-
/O.NEW.KMTR.SC.Y.0324.110904T2000Z-110905T0400Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
947 PM PDT SAT SEP 3 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TO 9 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 9 PM PDT SUNDAY.

* WINDS: W TO SW WINDS 15 TO 25 KNOTS EXPECTED SUNDAY AFTERNOON
  AND EVENING. STRONGEST WINDS WILL BE THROUGH THE GOLDEN GATE
  TO ANGEL ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
4 follow-up statements
588 
WHUS76 KMTR 040921
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
221 AM PDT SUN SEP 4 2011

PZZ530-041730-
/O.CON.KMTR.SC.Y.0324.110904T2000Z-110905T0400Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
221 AM PDT SUN SEP 4 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 9 PM PDT THIS EVENING. 

* WINDS: W TO SW WINDS 15 TO 25 KNOTS EXPECTED SUNDAY AFTERNOON 
  AND EVENING. STRONGEST WINDS WILL BE THROUGH THE GOLDEN GATE 
  TO ANGEL ISLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
756 
WHUS76 KMTR 041522
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
822 AM PDT SUN SEP 4 2011

PZZ530-042330-
/O.CON.KMTR.SC.Y.0324.110904T2000Z-110905T0400Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
822 AM PDT SUN SEP 4 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 9 PM PDT THIS EVENING. 

* WINDS: W TO SW WINDS 15 TO 25 KNOTS EXPECTED THIS AFTERNOON
  AND EVENING. STRONGEST WINDS WILL BE THROUGH THE GOLDEN GATE
  BRIDGE AND ANGEL ISLAND...WHERE GUSTS TO 30 KT WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
560 
WHUS76 KMTR 042113
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
213 PM PDT SUN SEP 4 2011

PZZ530-050400-
/O.CON.KMTR.SC.Y.0324.000000T0000Z-110905T0400Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
213 PM PDT SUN SEP 4 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING. 

* WINDS: WEST WINDS BETWEEN 15 AND 25 KNOTS WILL CONTINUE THIS AFTERNOON
  AND EVENING BEFORE SUBSIDING AFTER MIDNIGHT. STRONGEST WINDS
  OCCUR THROUGH THE GOLDEN GATE BRIDGE AND ANGEL ISLAND...WHERE
  GUSTS TO 30 KT WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
390 
WHUS76 KMTR 050403
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
903 PM PDT SUN SEP 4 2011

PZZ530-051215-
/O.EXP.KMTR.SC.Y.0324.000000T0000Z-110905T0400Z/
/O.NEW.KMTR.SC.Y.0325.110905T2000Z-110906T0400Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
903 PM PDT SUN SEP 4 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TO 9 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 9 PM PDT MONDAY.

* WINDS: W TO SW WINDS 15 TO 25 KNOTS EXPECTED MONDAY AFTERNOON
  AND EVENING. STRONGEST WINDS WILL BE THROUGH THE GOLDEN GATE TO
  ANGEL ISLAND.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 3, 8:40 PM PDT, 1 hour 7 minutes earlier.

Area forecast discussion, Sep 3, 8:40 PM PDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
840 PM PDT SAT SEP 3 2011

.DISCUSSION...AS OF 8:40 PM PDT SATURDAY...A SLIGHT INCREASE IN
THE DEPTH OF THE MARINE LAYER SINCE YESTERDAY AFTERNOON...ALONG WITH A
SLIGHT INCREASE IN ONSHORE FLOW...RESULTED IN COOLER TEMPERATURES
ACROSS OUR REGION TODAY COMPARED TO FRIDAY. TEMPERATURES COOLED ANYWHERE
FROM JUST A FEW DEGREES IN SOUTHERN INTERIOR VALLEYS TO AS MUCH AS
15 DEGREES IN THE NORTH BAY VALLEYS. AFTERNOON HIGHS WERE ANYWHERE
FROM 5 TO 10 DEGREES BELOW NORMAL.

MODERATE ONSHORE FLOW AND A MARINE LAYER DEPTH OF 1500 FEET WILL
MEAN LOW CLOUDS AND FOG AT THE START OF THE DAY IN MOST OF THE
VALLEYS. CLEARING WILL OCCUR RELATIVELY QUICKLY INLAND...BUT
LITTLE OR NO CLEARING IS EXPECTED NEAR THE OCEAN. THERE MAY BE SOME
ADDITIONAL DEEPENING OF THE MARINE LAYER TONIGHT AND SUNDAY AS A
WEAK UPPER LOW APPROACHES FROM THE SW...SO TEMPERATURES MAY COOL A
FEW MORE DEGREES ON SUNDAY. BUT FOR THE MOST PART...LITTLE CHANGE
IS EXPECTED ON SUNDAY. THE SAME MAY BE TRUE FOR MONDAY AS
WELL...ALTHOUGH RECENT NAM MODEL OUTPUT SUGGESTS EARLIER CLEARING
AND WARMER TEMPERATURES ON LABOR DAY. IN FACT...THE 00Z NAM SHOWS
925 MB FLOW VEERING TO THE NORTH ON SUNDAY NIGHT...AND BOUNDARY
LAYER RH DECREASING ON SUNDAY NIGHT AND MONDAY. NAM MOS GUIDANCE
INDICATES TEMPERATURES WILL WARM ANYWHERE FROM 3 TO 9 DEGREES ON
MONDAY. THIS WARMING MAY PAN OUT DEPENDING ON HOW QUICKLY THE WEAK
UPPER TROUGH PROJECTED TO BE OVER OUR AREA ON SUNDAY NIGHT EJECTS
TO THE NORTHEAST. CURRENT MAX TEMPERATURE GRIDS INDICATE
PERSISTENCE FROM SUNDAY INTO MONDAY. MONDAY'S MAX TEMPERATURES
WILL NEED TO BE INCREASED IF THERE IS ANY ADDITIONAL MODEL DATA
THAT SUPPORTS THE LATEST NAM.

WARMING IS MORE DEFINITE ON TUESDAY AS UPPER RIDGING DEVELOPS OVER
THE WEST AND INCREASING NORTHERLY FLOW BRINGS A DRIER AIRMASS INTO
THE REGION. INLAND VALLEY TEMPERATURES ARE PROJECTED TO WARM INTO THE
LOW TO MID 90S BY TUESDAY AND WEDNESDAY. COOLING IS THEN FORECAST
LATE NEXT WEEK AS AN UPPER LOW DEVELOPS OVER CA.

FROM PREVIOUS DISCUSSION...THE ECMWF AND GFS CONTINUE TO
INDICATE THAT AN UPPER LOW WILL SET UP OVER THE REGION LATE NEXT
WEEK. THERE HAS BEEN LITTLE CHANGE WITH EACH MODEL RUN IN REGARDS
TO TIMING AND LOCATION OF THIS LOW. THE ECMWF KEEPS THE CENTER OF
THE LOW SOUTH OF THE AREA...ALONG THE SOUTHERN CALIFORNIA
COAST...WHILE THE GFS CENTERS THE LOW OVER THE SAN FRANCISCO BAY.
EITHER WAY...BOTH OPERATIONAL RUNS OF THE MODELS KEEP ANY
PRECIPITATION EAST OF THE AREA. ONE THING TO NOTE...A FEW OF THE
GFS ENSEMBLE MEMBERS BRING PRECIPITATION TO THE NORTH BAY AS EARLY
AS THURSDAY AFTERNOON AND KEEP IT THROUGH THE WEEKEND. THERE IS
STILL A LOT OF UNCERTAINTY...HOWEVER CONFIDENCE IS GROWING AS THIS
EVENT NEARS. WE WILL CONTINUE TO MONITOR THE FORECAST AND ADD A
MENTION OF PRECIPITATION/THUNDER IF NEEDED.

&&

.AVIATION...AS OF 5:00 PM SATURDAY...THE MARINE LAYER REMAINS
AROUND 1500 FT PER THE FORT ORD PROFILER. THIS WILL ALLOW STRATUS
TO PENETRATE A BIT FARTHER INLAND TONIGHT. IFR CIGS ANTICIPATED
AROUND MIDNIGHT OVER BAY AREA TERMINALS WITH MONTEREY BAY
TERMINALS SEEING AN EARLY RETURN OF THE STRATUS THIS EVENING.
LIFR CONDITIONS POSSIBLE OVER KSTS AND KMRY LATE TONIGHT.
MODERATE WEST WINDS WILL GRADUALLY EASE THIS EVENING BECOMING
LIGHT OVERNIGHT.

VICINITY OF KSFO...VFR CONDITIONS EXPECTED THROUGH THIS EVENING
THEN BECOMING IFR AROUND 07Z AND 09Z OVER KOAK AND KSFO...
RESPECTIVELY. CLEARING ANTICIPATED AROUND 19Z SUNDAY MORNING.
MODERATE WEST WINDS AROUND 15 KT WILL EASE THIS EVENING DROPPING
TO 5 TO 10 KT OVERNIGHT.

KSFO BRIDGE APPROACH...SAME AS KSFO.

MONTEREY BAY AREA TERMINALS...LOW CLOUDS ARE EXPECTED TO RETURN
AROUND 01Z THIS AFTERNOON OVER KSNS AND AROUND 04Z THIS EVENING
OVER KMRY. IFR CONDITIONS WILL PERSIST THROUGH THE NIGHT WITH
POSSIBLE LIFR CIGS OVER KMRY LATE TONIGHT. MODERATE SOUTHWEST
WINDS WILL EASE THIS EVENING BECOMING LIGHT AND VARIABLE OVERNIGHT.

&&

.MARINE...AS OF 5:15 PM SATURDAY...SOUTH TO SOUTHWEST SWELLS OF
3 TO 4 FEET AT 17 SECONDS ARE BEING REPORTED ALONG THE NORTHERN
AND CENTRAL COAST BUOYS THIS AFTERNOON. THESE SOUTHERLY SWELLS
WILL CONTINUE THROUGH TONIGHT BEFORE SLOWLY SUBSIDING. THE LONG
PERIOD SWELL MAY PRODUCE HAZARDS SUCH AS RIP CURRENTS...LARGE
SHORE BREAK AND SNEAKER WAVES THAT COULD SWEEP AN UNSUSPECTING
BEACH GOER INTO THE OCEAN. PLEASE EXERCISE CAUTION WHEN VISITING
THE COAST AND NEVER TURN YOUR BACK TO THE OCEAN.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TNGT...NONE.

&&

PUBLIC FORECAST: DYKEMA/RILEY
AVIATION/MARINE: CW
Hazardous weather outlook, Sep 3, 4:42 AM PDT, 17 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
442 AM PDT SAT SEP 3 2011

CAZ006-505-509-529-530-041300-
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-NORTHERN MONTEREY BAY-
442 AM PDT SAT SEP 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND
MONTEREY BAY AREA.

.DAY ONE...SATURDAY AFTERNOON AND SATURDAY NIGHT

LARGE LONG PERIOD SOUTHERLY SWELL...GENERATED BY A STORM SYSTEM IN
THE SOUTHERN HEMISPHERE...HAS ARRIVED ALONG THE COAST OF CENTRAL AND
NORTHERN CALIFORNIA. THIS LONG PERIOD SOUTHERLY SWELL IS RESULTING
IN IN HAZARDOUS CONDITIONS ON MANY SOUTH-FACING BEACHES ALONG
THE CALIFORNIA COAST.

*  SPECIAL WEATHER STATEMENT.....SEE SFOSPSMTR WWUS86 KMTR FOR
   DETAILS  *

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH THURSDAY

LARGE LONG PERIOD SOUTHERLY SWELL WILL CONTINUE TO BREAK ALONG
AREA BEACHES THROUGH THE LABOR DAY WEEKEND. OTHERWISE...HAZARDOUS
WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

Nearby

Small Craft Advisories in California, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.